Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Approximate solution of boundary value problems on infinite intervals by collocation methods


Author: Christian Schmeiser
Journal: Math. Comp. 46 (1986), 479-490
MSC: Primary 65L10; Secondary 34A10, 34B15
MathSciNet review: 829620
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The numerical solution of boundary value problems for ordinary differential equations on infinite intervals is considered. The infinite interval is cut at a finite, large enough point and additional boundary conditions are posed there. For the solution of the resulting problem, A-stable symmetric collocation methods are employed. Using the behavior of the solution of the "infinite" problem, meshes are defined which avoid an unreasonably high number of meshpoints. Stability and convergence of the resulting schemes are shown.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10, 34A10, 34B15

Retrieve articles in all journals with MSC: 65L10, 34A10, 34B15


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1986-0829620-8
PII: S 0025-5718(1986)0829620-8
Keywords: Nonlinear boundary value problems, asymptotic properties, difference equations, stability of difference equations
Article copyright: © Copyright 1986 American Mathematical Society